Alert archive / California / Winter Storm Watches in 2021
Winter Storm Watch 7, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm watch at Oct 21, 2021, 2:41 PM PDT. It took effect at Oct 24, 2021, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 21, 2021, 2:41 PM PDT (21:41 UTC)
- In effect from
- Oct 24, 2021, 11:00 PM PDT
- Expired
- Oct 23, 2021, 3:42 PM PDT
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
899 WWUS46 KSTO 212141 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 241 PM PDT Thu Oct 21 2021 ...Winter storm will bring heavy mountain snow Sunday night through early Tuesday morning... .A strong winter storm will impact the northern Sierra late Sunday night through early Tuesday morning. Snow levels will quickly fall from above pass level Sunday evening to around 6,000 feet by early Monday. Periods of heavy snowfall and gusty winds will create hazardous travel conditions. Expect mountain travel impacts such as chain controls and travel delays. CAZ068-069-221600- /O.NEW.KSTO.WS.A.0007.211025T0600Z-211026T1200Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 241 PM PDT Thu Oct 21 2021 ...WINTER STORM WATCH IN EFFECT FROM 11 PM SUNDAY THROUGH 5 AM TUESDAY ABOVE 6000 FEET... * WHAT...Heavy wet snow possible. Travel will be very difficult to impossible, including during the morning commute on Monday. Total wet snow accumulations of 8 inches to 2 feet, with localized amounts up to 3 feet, are possible. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...From late Sunday evening through early Tuesday morning. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
4 follow-up statements
082 WWUS46 KSTO 220930 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 230 AM PDT Fri Oct 22 2021 ...Winter storm will bring heavy mountain snow Sunday night through early Tuesday morning... .A strong winter storm will impact the northern Sierra late Sunday night through early Tuesday morning. Snow levels will quickly fall from above pass level Sunday evening to around 6,000 feet by early Monday. Periods of heavy snowfall and gusty winds will create hazardous travel conditions. Expect mountain travel impacts such as chain controls and travel delays. CAZ068-069-222300- /O.CON.KSTO.WS.A.0007.211025T0600Z-211026T1200Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 230 AM PDT Fri Oct 22 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT ABOVE 6000 FEET... * WHAT...Heavy snow possible. Travel will be very difficult. Tree branches could fall as well. Total snow accumulations of 1 to 2 feet, with localized amounts up to 3 feet, are possible. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada including Interstate 80 over Donner Pass, Highway 50 over Echo Summit and Highway 88 over Carson Pass. * WHEN...From Sunday evening through late Monday night. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
966 WWUS46 KSTO 222046 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 146 PM PDT Fri Oct 22 2021 ...Winter storm will bring heavy mountain snow Sunday night through early Tuesday morning... .A strong winter storm will impact the northern Sierra late Sunday night through early Tuesday morning. Snow levels will quickly fall from above pass level Sunday evening to around 5,500 to 6,000 feet by Monday morning. Periods of heavy snowfall and gusty winds will create hazardous travel conditions. Expect mountain travel impacts such as chain controls and travel delays. CAZ068-069-231600- /O.CON.KSTO.WS.A.0007.211025T0600Z-211026T1200Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 146 PM PDT Fri Oct 22 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT ABOVE 6000 FEET... * WHAT...Heavy snow possible. Travel will be very difficult. Tree branches could fall as well. Total snow accumulations of 1 to 2 feet, with localized amounts up to 3 feet, are possible. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada including Interstate 80 over Donner Pass, Highway 50 over Echo Summit and Highway 88 over Carson Pass. * WHEN...From Sunday evening through early Tuesday morning. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
404 WWUS46 KSTO 231029 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 329 AM PDT Sat Oct 23 2021 ...Winter storm will bring heavy mountain snow Sunday night through early Tuesday morning... .A strong winter storm will impact the northern Sierra late Sunday night through early Tuesday morning. Snow levels will quickly fall from above pass level Sunday evening to around 5,500 to 6,500 feet by Monday morning. Periods of heavy snowfall and gusty winds will create hazardous travel conditions. Expect mountain travel impacts such as chain controls and travel delays, as well as lingering issues from the heavy rain prior to the lowering of snow levels. CAZ068-069-240000- /O.CON.KSTO.WS.A.0007.211025T0600Z-211026T1200Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 329 AM PDT Sat Oct 23 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT ABOVE 6000 FEET... * WHAT...Heavy wet snow possible. Travel will be very difficult Tree branches could fall as well. Total wet snow accumulations of 1 to 2 feet, with localized amounts up to around 3 feet above 8,000 ft possible. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada including Interstate 80 over Donner Pass, Highway 50 over Echo Summit and Highway 88 over Carson Pass. * WHEN...From Sunday evening through late Monday night. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. Lingering flood-related impacts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
608 WWUS46 KSTO 232242 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 342 PM PDT Sat Oct 23 2021 ...Winter storm will bring heavy mountain snow Sunday night through early Tuesday morning... .A strong winter storm will impact the northern Sierra late Sunday night into early Tuesday morning. Snow levels will quickly fall from above pass level Sunday evening to around 5,500 to 6,500 feet by Monday morning. Periods of heavy snowfall and gusty winds will create hazardous travel conditions with very slippery roads and poor visibility in blowing snow. Expect mountain travel impacts such as chain controls and travel delays, as well as lingering issues from the heavy rain prior to the lowering of snow levels. CAZ068-069-241500- /O.UPG.KSTO.WS.A.0007.211025T0600Z-211026T1200Z/ /O.NEW.KSTO.WS.W.0007.211025T0600Z-211026T0600Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 342 PM PDT Sat Oct 23 2021 ...WINTER STORM WARNING IN EFFECT FROM 11 PM SUNDAY TO 11 PM PDT MONDAY ABOVE 6000 FEET... * WHAT...Heavy snow expected. Travel will be very difficult, including during the morning commute on Monday. Damage to trees and power lines is possible. Total snow accumulations of 6 to 14 inches, with localized amounts up to 3 feet above 7000 feet, are expected. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...11 PM Sunday to 11 PM Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times in blowing snow. Lingering flood-related impacts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm watch went out at Oct 21, 2:34 PM PDT, 7 minutes earlier.
Area forecast discussion, Oct 21, 2:34 PM PDT, 7 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 234 PM PDT Thu Oct 21 2021 .SYNOPSIS... Two weather systems will move through Northern California today into tomorrow and Saturday into Tuesday. Moderate to locally heavy rain, Gusty winds, and mountain snow will be possible at times. High temperatures across Northern California are forecast to be 10 to 20 degrees below average. && .DISCUSSION... Water vapor imagery indicates a deep tough pushing in to the Pacific Northwest this afternoon. Showers associated with this feature have started to reach the interior northern Coastal Mountain Range as of 1:45 PM this afternoon. Showers and gusty winds are forecast to continue to increase into the overnight hours. High resolution models are in good agreement a strong band of precip will move through interior northern California starting around midnight and clearing out of the Valley by the early afternoon. HREF continues to indicate high potential for hourly rainfall rates exceeding 1/2 inch/hour over several area burn scars. A Flash Flood Watch is in effect to account for the threat of debris and ash flows. After the main precip band moves out of the area, we could still see some scattered showers and possibly isolated thunderstorms with best chances mainly for the northern Sacramento Valley in the afternoon through the early evening. After a brief lull in the stormy weather Friday night, increasing showers are expected by early saturday morning as another trough edges closer to California. This late weekend into early next week system has the dynamics of a moderate atmospheric river and ramps up by Sunday with widespread impacts anticipated. Urban and small creek flooding, gusty southerly winds and heavy rain will be widespread Sunday. Ash and debris flow will also be possible in recently burned areas. Snow level start above mountain pass levels decreasing below mountain pass levels by Sunday night and further decreasing to 5500 - 6500 feet by Monday morning. The EFI has the Sierra Nevada highlighted for expected snowfall. Significant travel impacts are likely. && .EXTENDED DISCUSSION (Monday THROUGH Thursday)... Monday morning snow levels are expected to be around 5500 - 6500 feet leading to potentially hazardous mountain driving conditions with chain controls possible. Heavy snow will likely taper off throughout the day with some showers lingering into Tuesday. Several feet of snow accumulation will be possible. By mid week, ridging from the eastern Pacific moves into NorCal. Milder temperatures and clearing skies will lead to mild weather through the remainder of the workweek. By next weekend another system may reach northern California. Stay tuned! && .AVIATION... Widespread MVFR conditions in precipitation with local IFR next 24 hours. Surface wind gusts 15-30 kts ahead of frontal passage expected from 08 - 20 utc. Isolated thunderstorms possible mainly northern Sacramento Valley terminals 18 - 02 utc. && .STO WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 11 PM PDT this evening through Friday morning for Burney Basin / Eastern Shasta County-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Shasta Lake Area / Northern Shasta County-Western Plumas County/Lassen Park. Winter Storm Watch from Sunday evening through late Monday night for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:41 PM PDT | Flood Watch | STO | 3 days |
Nearby
Winter Storm Watches in California, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.